I can restart T3 - feeling happy!

Saw my endocrinologist today. After previously being on T4/T3 combo I had been on Thyroxine only, following episodes of atrial fibrillation . The doctors had suggested it was due to subclinical hyperthyroidism due over-treatment. Having reduced the T4 dose and stopped T3 I have had no heart arrhythmia for several months, but was experiencing cold hands, tiredness, poor concentration.

He agreed that I try a reduced dose of T4 (75mg four times a week and 50 mg three times a week, which I find easier to remember than alternate days) and add in 10 mg of T3, five in morning and five in evening. I felt very cheered up on my way home.

He also said that the fibrillation may not have been caused by my thyroid treatment, but as my TSH had been suppressed it was best to try to get this within range.

4 Replies

oldestnewest
  • Wow, congrats, your endo sounds very reasonable. Do you know if he's on the TUK list?

  • I assume so, I was not sure we were to post names of individual therapists, I can PM you if you want.

  • If you didn't get the name from TUK, email it to louise.roberts@thyroiduk.org.uk for her list.

    Names have always to be sent/received by Private Message, in accordance with the guidelines that no names have to be shown on the forum.

  • TSH can become irrelevent when at low levels.

You may also like...